# SDR ML62007F00000

- Difficulty date: December 22, 2006
- Submitted: February 7, 2007
- Operation: Air carrier
- Aircraft: N5793P
- Make and model: Snias AS350BA
- Aircraft serial: 1476
- Engine: Tmeca ARRIEL1B
- System (JASC): 7250 · Turbine Section
- Part: Case
- Part number: 70BM041030
- Part serial: 1485
- Condition: Cracked
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E, A

## Discrepancy

AT APPROXIMATELY 0200, 22 DEC, 2006, WHILE RETURNING FROM A MEDICAL TRANSFER, AIRCRAFT EXPERIENCED AN ENGINE FAILURE WHILE IN CRUISE FLIGHT.  PILOT INITIATED AN AUTOROTATION AND SUCCESSFULLY LANDED THE AIRCRAFT APPROXIMATELY 5SM WEST OF 4SD WITHOUT DAMAGE OR INJURY TO HIMSELF OR THE OTHER 2 CREW MEMBERS ONBOARD.  THE ENGINE FIRE SUBSEQUENT TO THE LANDING CAUSED MINOR DAMAGE TO THE ENGINE COWLING.  THE PILOT DID AN EMERGENCY SHUTDOWN AND PULLED THE FUEL CUTOFF HANDLE, THEREBY EXTINGUISHING THE FIRE.  THE AIRCRAFT WAS RECOVERED WITHOUT INCIDENT ON 22 DEC 2006, INSPECTED WITH NO FURTHER DAMAGE NOTED, AND A REPLACEMENT ENGINE INSTALLED.  INSPECTION AFTER ENGINE REMOVAL REVEALED THAT THE CASE OF THE MO4 (FREE TURBIN
